Posted: Thu Apr 20, 2006 9:47 pm
Post subject: Augmentin
I am writing this Commentary in order to
help parents understand the dangers of blindly following the
advice of their pediatricians. Before you give your child any
medicine, I strongly advise you to do some research about that
drug. Do not merely read the label to learn about its side
effects. Every child is different and I assure you that ALL the
true side effects are not posted on the warning label. (I read
an article in NewsTarget awhile ago warning us of the very same
thing). What is printed on the label as side effects are
conclusions that the company has come to during a controlled
study (performed by members of their own company). Side effects
reported to their doctor by parents who have given their
children a certain prescribed drug are almost never on the
label. In fact, doctors know little or nothing about the side
effects of the drugs that they are prescribing to your children.
And if you report a side effect that is not on the label I can
guarantee you that almost all of them will reply, “No, that is
not one of the side effects associated with this drug”. They
don’t really know. They are going by what the label says! Wake
up people!!! Before you put anything inside your child’s mouth
research its ingredients. Go on line or go to a health food
store with a list of the ingredients and find out just what
these ingredients are. How ever you do it, find out the
composition of the drug. When researching online go to reliable
places, not the company who is producing this stuff or any other
pharmaceutical company for that matter. Go to
www.google.com and search the ingredients. Read as many
articles as you can and consider the source. If the article is
written by a company who stands to gain money from selling that
product or if it comes from the medical community who is just
going on what the makers of the drug have told them, than it is
not a reliable source. Neutral sources who gain nothing buy
dispersing this information are more reliable.
Here is my own personal experience and why you should never give
your children just anything prescribed to them. My two year old
son Diego had a low grade fever for two days and was not feeling
very well. On the second night his fever soared to 105º and we
rushed him to the emergency room. That was the BIGGEST mistake
that we ever made. After making us wait 4 hours, the doctor gave
him some Tylenol and some Motrin (apparently it’s safe because
one is processed through the liver and the other through the
kidneys) examined his throat, reported that it was red, shoved
some antibiotics down his throat and sent us home with a sample
and a prescription for the drug Augmentin. He wasn’t sure if he
had a throat infection but he gave him the antibiotic as a
preventative measure, incase he did have one or would develop
one. It was midnight and my husband and I were so exhausted by
now that we didn’t question it. We blindly followed the doctor’s
For anyone who has been fortunate enough not to have given their
child this antibiotic let me tell you it is a horrible drug.
After giving Diego this medicine my sweet little boy turned into
a monster. He began having aggressive fits. Banging his head on
the floor several times, swatting his sippy-cup from my hands,
kicking, and screaming. He didn’t want any one to hold him or
comfort him. You might say he was just having a temper tantrum,
and that’s normal when having a fit. Well you have to understand
my son. Diego is the happiest kid on earth. Even when he is
angry, he finds humor in it and begins to laugh. He never stays
angry for more than a few seconds. He loves kisses and hugs and
to cuddle. He’s always happy and singing around the house. If
Diego does something he isn’t supposed to do and I give him time
out in his room, he’ll cry for a second or two and than he
stops. When I go in the room five minutes later, he’s playing
with a toy and he’ll run up and give me the biggest hug. All is
forgiven. This is a truly happy kid and I knew something was
really wrong when he reacted to that medicine in such a way.
Another red flag was that the next day he developed diarrhea.
The label did say one of the side effects was diarrhea so I
decided to give the medicine a chance to work. The child was
miserable but I continued to give him the medicine as a dutiful
parent would, because it was “doctor’s orders”. The tantrums got
worse and so did the diarrhea and his appetite was poor. By the
third day I started researching this medicine.
The first thing I did was log on to the manufacturer’s website.
It listed all of its side effects and the ingredients. That’s
what prompted me to do further research. Aspartame was listed as
one of the inactive ingredients. Now I knew Aspartame can cause
grand mal seizures and migraines in adults, and I asked myself
“why would they put this in children’s medicine? I some how
linked to a chat room where other parents were talking about
this medicine and its side effects. The effects were all
similar, temper tantrums, severe diarrhea, poor appetite and
some even went on to develop a rash all over their body. Teens
who had taken this drug reported a metallic taste in their mouth
and a terrible headache as well. I also began to do research on
the effects of Aspartame on children.
What I found was daunting. The gamut runs from ADHD to death!
An Italian study press release says the results of a recent
study demonstrate for the first time aspartame is a carcinogenic
agent -- "As recognized by the International Agency for Research
on Cancer ( IARC ) of the World Health Organization, results of
long-term bioassays conducted on rodents ( rats and mice ) are
highly predictive of carcinogenic risk for humans. In light of
this fact, the results of the CRC/ERF study on aspartame call
for urgent reconsideration of regulations governing its use as
an artificial sweetener in order to better protect public
health, in particular that of children."
This, the most recent of many studies that without a doubt,
substantiates aspartame's toxicity. The FDA & Searle have known
that aspartame is a Class A Carcinogen from the start. The late
Dr. Adrian Gross (FDA toxicologist), told Congress that
aspartame, violates the Delaney Amendment which forbids anything
in food which causes cancer because it indisputably, can develop
brain tumors and brain cancer. His last words to Congress were:
"If the FDA violates its own laws who is left to protect the
public?" This drug has claimed thousands of lives.
To children aspartame is murder. It's causes abortions,
retardation and birth defects. The DNA of babies that are born
with aspartame poisoning may have irreversible damage for
generations to come. Newborns are not the only ones affected.
The rise of ADD and ADHD is at its highest and rising. Obesity,
OCD, depression, violence, and diabetes are only some side
effects directly linked to Aspartame. In fact the FDA has listed
as many as 92 symptoms associated with Aspartame and yet they
still approved it. Industries have launched campaigns
specifically targeted for children. Just look at the commercials
of the Saturday morning cartoons. They have gone so far as to
sponsor schools if they only sell their brand in the school.
Aspartame is not the only artificial sweetener with deadly
chemicals that the FDA has approved. They have also approved
Splenda and Acesulfame Potassium.
See: "The Lethal Science of Splenda"
http://www.wnho.net/splenda_chlorocarbon.htm If you find
this article interesting, be sure to also read 'Aspartame
consumption strongly associated with migraines and seizures.'
I can not stress it enough! And this is what the health ranger
has been warning us about for some time now, P-L-E-A-S-E, do
your reasearch and never just give your child a prescription
drug just because the doctor says so.